Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Had sex and taking depo shot. Having faint stomach pain. Could I be pregnant?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
Hi there's,
About four weeks ago I had sex with my boyfriend he did not pull out but I am on the Depo Shot. I took a test and it said negative but I've been having just some very faint stomach pains and I was just wondering if I could be pregnant or if I'm just worrying too much and making my body believe that I am?
Posted Tue, 5 Nov 2013 in Birth Control
Answered by Dr. S Patra 1 hour later
Brief Answer:

Detailed Answer:

Thanks for writing to us.

Pregnancy rate with DEPO shot is near about 0.3%. Here, you can repeat the home pregnancy test or undergo one blood test for beta-hCG to clear doubts about conception if you have missed period or undergone the test in very early days. Only stomach pain is not a relevant feature of pregnancy.

Other reasons of faint stomach pain could be side effects of DEPO shot itself, mental stress, indigestion problem, acidity etc.

You can take some anti-spasmodic medication like drotaverine with antacid like Ranitidine to cut down above symptoms for temporary purpose. Take balanced diet, drink more water or fluid, avoid mental stress and take adequate rest.

If stomach pain still persists, I suggest to consult with your doctor for clinical examination after repeating the pregnancy test.

Hope, above information is quite helpful to you. Let me know if you need any clarification.

Wish your good health and take care yourself.

Dr Soumen

For future query, you can directly approach me through
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor